Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 210, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 31, 2008, 9:34 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 9:34 PM CDT (02:34 UTC)
- Expired
- May 31, 2008, 10:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 31, 6:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 010234 SVRICT KSC099-125-010330- /O.NEW.KICT.SV.W.0210.080601T0234Z-080601T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 934 PM CDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS. EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS. * UNTIL 1030 PM CDT. * AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR INDEPENDENCE...AND MOVING EAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BOLTON...CHERRYVALE...COFFEYVILLE...COFFEYVILLE ARPT...DEARING...EDNA...INDEPDENCE ARPT...INDEPENDENCE...LIBERTY... MOUND VALLEY. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9530 3700 9527 3700 9579 3729 9581 TIME...MOT...LOC 0234Z 267DEG 16KT 3718 9568 $$ ES
4 follow-up statements
000 WWUS53 KICT 010244 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT SAT MAY 31 2008 KSC099-125-010330- /O.CON.KICT.SV.W.0210.000000T0000Z-080601T0330Z/ MONTGOMERY KS-LABETTE KS- 945 PM CDT SAT MAY 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 1030 PM CDT... AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...OR 10 MILES NORTH OF COFFEYVILLE...MOVING EAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR LIBERTY BY 950 PM CDT. 6 MILES SOUTH OF CHERRYVALE BY 1000 PM CDT. NEAR MOUND VALLEY BY 1025 PM CDT. NEAR ALTAMONT BY 1030 PM CDT. THE TOWNS OF COFFEYVILLE AIRPORT AND ANGOLA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9530 3700 9527 3700 9579 3729 9581 TIME...MOT...LOC 0245Z 267DEG 16KT 3718 9562 $$ KRC
000 WWUS53 KICT 010257 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT SAT MAY 31 2008 KSC099-125-010330- /O.CON.KICT.SV.W.0210.000000T0000Z-080601T0330Z/ MONTGOMERY KS-LABETTE KS- 957 PM CDT SAT MAY 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LABETTE AND EASTERN MONTGOMERY COUNTIES UNTIL 1030 PM CDT... AT 950 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR COFFEYVILLE AIRPORT...OR NEAR COFFEYVILLE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR EDNA BY 1030 PM CDT. THE TOWNS OF COFFEYVILLE AIRPORT AND ANGOLA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3731 9530 3700 9527 3700 9579 3729 9581 TIME...MOT...LOC 0257Z 301DEG 17KT 3710 9557 $$ KRC
000
WWUS53 KICT 010300
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT SAT MAY 31 2008
KSC099-125-010330-
/O.CON.KICT.SV.W.0210.000000T0000Z-080601T0330Z/
MONTGOMERY KS-LABETTE KS-
1001 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LABETTE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1030 PM CDT...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR COFFEYVILLE AIRPORT...OR NEAR COFFEYVILLE...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR EDNA BY 1030 PM CDT.
THE TOWNS OF COFFEYVILLE AIRPORT AND ANGOLA ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3707 9565 3720 9563 3721 9529 3705 9527
3704 9528 3703 9527 3700 9527 3700 9557
TIME...MOT...LOC 0301Z 301DEG 17KT 3709 9555
$$000
WWUS53 KICT 010321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1022 PM CDT SAT MAY 31 2008
KSC099-125-010332-
/O.EXP.KICT.SV.W.0210.000000T0000Z-080601T0330Z/
MONTGOMERY KS-LABETTE KS-
1022 PM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LABETTE AND
SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 1030 PM CDT...
AT 1016 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3707 9565 3720 9563 3721 9529 3705 9527
3704 9528 3703 9527 3700 9527 3700 9557
TIME...MOT...LOC 0322Z 301DEG 17KT 3704 9544
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:39 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 31, 6:39 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SAT MAY 31 2008 .UPDATE... .AVIATION... FOR THE 00Z TAF SUITE. CONVECTION BEGINNING TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING...AND EXPECT THIS CONVECTION TO DRIFT TOWARDS KCNU AS THE EVENING PROGRESSES. SO WILL CARRY SOME VCTS IN THIS AREA FROM 02-06Z/SUN. FOCUS THEN SHIFTS TO NOCTURNAL CONVECTION THREAT OVER SOUTH CENTRAL KS AFTER 08Z/SUN. THIS CONVECTION CHANCE WILL BE PRIMARILY OVER THE KICT/KHUT SITES INITIALLY. SO HAVE INCLUDED A TEMPO GROUP FOR THIS THREAT WITH SOME MVFR CEILINGS IN AND NEAR THE TSRA. EXPECT THIS CONVECTION TO SLOWLY SHIFT EAST INTO SOUTHEAST KS BY 18Z...SO WILL ADD ANOTHER VCTS GROUP FOR KCNU DURING THE DAY ON SUNDAY. KETCHAM && .PREV DISCUSSION... /ISSUED 253 PM CDT SAT MAY 31 2008/ DISCUSSION... FORECAST CONCERNS...HEAVY RAINFALL/SEVERE WEATHER POTENTIAL WITH ANOTHER MCS TONIGHT INTO SUNDAY MORNING... COULD BE A REPEAT PERFORMANCE TONIGHT INTO SUNDAY MORNING WITH ANOTHER SEVERE EPISODE OF VERY LARGE HAIL AND LOCALLY HEAVY RAINFALL. VERY UNSTABLE ELEVATED CAPES GREATER THAN 2200 J/KG ROOTED AROUND 800 MB WILL FOCUS ALONG FRONT FROM SOUTHWEST INTO SOUTH CENTRAL KANSAS. THE GFS/NAM AGAIN SHOW FOCUSED LIFT UP THRU 700MB WITHIN THIS ZONE INTO WEST CENTRAL KANSAS...WHERE THE LATE NIGHT CONVECTION SHOULD ORIGINATE. THE STEERING FLOW WOULD THEN TAKE THIS SOUTHEAST ACROSS MUCH OF THE FORECAST AREA SOUTH OF I-70 INTO THE EARLY MORNING HOURS OF SUNDAY. THE STRONG DEEP LAYER SHEAR AND VERY UNSTABLE ELEVATED AIRMASS WILL SUPPORT ROTATING STORMS WITH POTENTIALLY VERY LARGE HAIL AGAIN. SOME BACK BUILDING AND REPEAT/TRAINING ECHOES EXPECTED AGAIN...WHICH WILL ALSO PROMOTE HEAVY RAINFALL OVER SOME OF THE SAME AREAS FROM LAST NIGHT. FLASH FLOOD GUIDANCE IS RATHER LOW AND WILL HOIST A FLOOD WATCH FOR AREAS SOUTH OF I-70 UNTIL 21Z SUNDAY. SIMILAR TO THIS MORNING...THE NOCTURNAL CONVECTION WILL SHIFT INTO PRIMARILY SOUTHEAST KANSAS BY LATE MORNING ON SUNDAY...BEFORE WEAKENING OR SHIFTING SOUTHEAST OF THE AREA. WITH THE EXPECTED MCS AND REMNANT DEBRI POSSIBLY LASTING A BIT LONGER INTO SUNDAY...HAVE CONTINUED TO CUT MAX TEMPS BACK A BIT MORE...ESPECIALLY SOUTHEAST KANSAS. ANOTHER NOCTURNAL/EARLY MORNING MCS COULD AGAIN EVOLVE FURTHER NORTH ON SUNDAY NIGHT/MONDAY MORNING AS FRONT BEGINS TO LIFT NORTH...ORIGINATING AND AFFECTING PRIMARILY CENTRAL KANSAS BEFORE SHIFTING EAST INTO THE MISSOURI VALLEY. OUTSIDE OF THE LARGER NOCTURNAL EVENTS...SOME LATE DAY SEVERE CONVECTION IS ALSO POSSIBLE ON SUNDAY EVENING...THOUGH MODE AND INITIATION WILL BE PREDICATED ON MESO EFFECTS OF PRIOR CONVECTION AND LOW LEVEL BOUNDARIES IN THE AREA. OTHERWISE...TEMPS LOOK TO WARM MORE NOTICEABLY BY MONDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS...WITH CAPPING INVERSION EXPECTED TO LIMIT CONVECTIVE CHANCES INTO MONDAY NIGHT. WITH FOCUS ON THE POTENTIAL FOR MORE SIGNIFICANT WEATHER IN THE SHORT TERM...LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST. THE MEDIUM RANGE CONTINUES TO SHOW A RATHER DEEP UPPER TROF MOVING FROM THE ROCKIES INTO THE PLAINS ON THURSDAY...WHICH MAY PROVIDE RELATIVELY BETTER CHANCES FOR STORMS/SEVERE WEATHER AGAIN BY THEN. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 82 66 91 / 60 60 50 50 HUTCHINSON 63 82 64 90 / 60 50 60 60 NEWTON 63 81 64 89 / 60 50 60 60 ELDORADO 63 80 65 89 / 60 60 60 60 WINFIELD-KWLD 64 83 66 91 / 60 60 40 40 RUSSELL 60 83 62 89 / 40 30 60 60 GREAT BEND 61 82 62 90 / 50 30 60 60 SALINA 61 84 63 88 / 30 30 60 60 MCPHERSON 62 83 63 89 / 50 50 60 60 COFFEYVILLE 64 81 67 89 / 60 60 40 40 CHANUTE 63 80 66 87 / 60 60 50 50 IOLA 62 81 66 86 / 40 50 60 60 PARSONS-KPPF 64 80 66 89 / 60 60 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ047-050>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, May 31, 4:49 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 449 PM CDT SAT MAY 31 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 449 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ANOTHER CLUSTER OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE AREA BY LATE THIS EVENING...AND AFFECT MUCH OF THE AREA OVERNIGHT. THE GREATEST RISK FOR VERY LARGE HAIL...UP TO BASEBALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH...WILL AFFECT AREAS SOUTH OF A GREAT BEND TO MCPHERSON TO IOLA LINE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THIS AREA...WHICH MAY RESULT IN LOW-LAND FLOODING. THERE IS ALSO THE POSSIBILITY OF A BRIEF TORNADO BEFORE MIDNIGHT...MAINLY FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND HEAVY RAINFALL MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SUNDAY MORNING. OTHERWISE...THERE WILL BE A CHANCE FOR ADDITIONAL STORMS...SOME POSSIBLY SEVERE...ACROSS THE ENTIRE AREA BY SUNDAY EVENING INTO SUNDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN RISKS THOUGH A TORNADO WILL BE POSSIBLE FOR AREAS WEST OF THE KANSAS TURNPIKE ON SUNDAY EVENING. CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE AREA PERIODICALLY FOR MUCH OF NEXT WEEK. HOWEVER THE NEXT BEST CHANCE FOR SEVERE WEATHER LOOKS TO ARRIVE BY THURSDAY...AND PERHAPS CONTINUING INTO FRIDAY. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY BEFORE MIDNIGHT...FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND SOUTHEAST KANSAS. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY EVENING ACROSS MUCH OF THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 31, 4:15 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 4 S DEXTER 37.12N 96.72W
05/31/2008 M4.25 INCH COWLEY KS EMERGENCY MNGR
&&
KEDSpecial weather statement, May 31, 6:03 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 603 PM CDT SAT MAY 31 2008 KSZ093-098-312330- CHAUTAUQUA-COWLEY- 603 PM CDT SAT MAY 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 600 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 25 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, May 31, 8:15 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT SAT MAY 31 2008 KSZ095-096-010145- NEOSHO-WILSON- 815 PM CDT SAT MAY 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES... AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR THAYER...OR 12 MILES NORTHEAST OF NEODESHA AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE THUNDERSTORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
Local storm report, May 31, 9:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FUNNEL CLOUD 1 NE PARSONS TRI CITY A 37.34N 95.50W
05/31/2008 LABETTE KS TRAINED SPOTTER
PERSISTENT FUNNEL CLOUD
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 66 min |
| May 31, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 57 min |
| May 31, 8:44 PM CDT | Tornado Warning | ICT | Labette, Neosho | 31 min |
| May 31, 9:12 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 63 min |
| May 31, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 27 min |
| May 31, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| May 31, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 17 min |
| May 31, 10:40 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 6 hr |
| May 31, 11:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 61 min |
| May 31, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 57 min |
| Jun 1, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 58 min |
| Jun 1, 12:30 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 41 min |
| Jun 1, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 43 min |
| Jun 1, 12:51 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 54 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 15 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 41 min |
| Jun 1, 2:13 AM CDT | Areal Flood Warning | ICT | Wilson | 40 min |
| Jun 1, 2:36 AM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 116 min |
| Jun 1, 4:40 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 5 hr |
| Jun 1, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 63 min |
| Jun 1, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 53 min |
| Jun 1, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 63 min |
| Jun 1, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 19 min |
| Jun 1, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 1, 6:56 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| Jun 1, 7:12 AM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| Jun 1, 7:23 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 1, 7:36 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 1, 7:42 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 32 min |
| Jun 1, 7:51 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 23 min |
| Jun 1, 10:31 AM CDT | River Flood Warning | ICT | Cowley | 23 hr |
| Jun 1, 12:02 PM CDT | Areal Flood Warning | ICT | Wilson | 10 hr |
| Jun 1, 12:52 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Jun 1, 2:29 PM CDT | River Flood Warning | ICT | Labette, Neosho | 18 hr |
| Jun 1, 3:50 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.